Alert archive / Georgia / River Flood Warnings in 2010
River Flood Warning 32, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 25, 2010, 5:59 AM EST for Coweta County, Fayette County, Georgia. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2010, 5:59 AM EST (10:59 UTC)
- Expired
- Jan 25, 2010, 11:00 AM EST
- In force
- 5 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
Counties Coweta County, GA, Fayette County, GA
The radar
The Atlanta radar (KFFC), 6 km from the middle of the area, began a volume at 10:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Line Creek below GA 54 near Peachtree City (PHCG1). The gauge peaked at 11.77 ft at Jan 25, 2010, 7:00 AM EST.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 15 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02344605, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
042 WGUS42 KFFC 251059 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 559 AM EST MON JAN 25 2010 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING CREEK IN GEORGIA... LINE CREEK NEAR PEACHTREE CITY AFFECTING COWETA AND FAYETTE COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC077-113-260059- /O.NEW.KFFC.FL.W.0032.100125T1059Z-000000T0000Z/ /PHCG1.1.ER.100125T0957Z.100125T1000Z.000000T0000Z.UU/ 559 AM EST MON JAN 25 2010 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE LINE CREEK NEAR PEACHTREE CITY * FROM EARLY THIS MORNING UNTIL FURTHER NOTICE. * AT 5AM MONDAY THE STAGE WAS 11.2 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * THIS CREST COMPARES TO A PREVIOUS CREST OF 12.2 FEET ON NOV 11 2009. $$
1 follow-up statement
755 WGUS82 KFFC 251600 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1100 AM EST MON JAN 25 2010 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... LINE CREEK NEAR PEACHTREE CITY AFFECTING COWETA AND FAYETTE COUNTIES ALCOVY RIVER NEAR LAWRENCEVILLE AFFECTING GWINNETT AND WALTON COUNTIES OCONEE RIVER NEAR MOUNT VERNON AFFECTING MONTGOMERY...TREUTLEN AND WHEELER COUNTIES && GAC077-113-251700- /O.CAN.KFFC.FL.W.0032.000000T0000Z-100125T1600Z/ /PHCG1.1.ER.100125T0957Z.100125T1000Z.000000T0000Z.UU/ 1100 AM EST MON JAN 25 2010 THE FLOOD WARNING IS CANCELLED FOR THE LINE CREEK NEAR PEACHTREE CITY. * AT 10 AM MONDAY THE STAGE WAS 11.3 FEET...AND FALLING. * FLOOD STAGE IS 12 FEET. * THE CREEK WILL CONTINUE TO FALL FOR THE NEXT FEW DAYS. $$ GAC209-283-309-251700- /O.CAN.KFFC.FL.W.0010.000000T0000Z-100125T1600Z/ /MTVG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1100 AM EST MON JAN 25 2010 THE FLOOD WARNING IS CANCELLED FOR THE OCONEE RIVER NEAR MOUNT VERNON. * AT 10 AM MONDAY THE STAGE WAS 15.7 FEET...AND FALLING SLOWLY. * FLOOD STAGE IS 16 FEET. * THE RIVER WILL CONTINUE TO FALL SLOWLY FOR THE NEXT SEVERAL DAYS. $$ GAC135-297-251700- /O.CAN.KFFC.FL.W.0019.000000T0000Z-100125T1600Z/ /ALCG1.2.ER.100125T0045Z.100125T0530Z.100125T1023Z.UU/ 1100 AM EST MON JAN 25 2010 THE FLOOD WARNING IS CANCELLED FOR THE ALCOVY RIVER NEAR LAWRENCEVILLE. * AT 10 AM MONDAY THE STAGE WAS 7 FEET...AND FALLING. * FLOOD STAGE IS 9 FEET. * THE RIVER WILL CONTINUE TO FALL FOR THE NEXT FEW DAYS. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 25, 5:00 AM EST, 59 minutes earlier.
Area forecast discussion, Jan 25, 5:00 AM EST, 59 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 500 AM EST MON JAN 25 2010 .SHORT TERM /TODAY THROUGH WEDNESDAY/... LOW LEVEL THERMAL RIDGE AXIS HAS SHIFTED WELL EAST INTO THE CAROLINAS EARLY THIS MORNING WITH SOME LINGERING SHOWERS CONTINUING OVER PORTIONS OF EASTERN GEORGIA. THESE SHOULD CONTINUE TO DIMINISH TOWARD SUNRISE. REMAINING PRECIP EXPECTED TO BE ASSOCIATED WITH SHORTWAVE ENERGY AND A SECONDARY FRONTAL BOUNDARY MOVING INTO NORTHWEST GA THIS MORNING...CROSSING THE HIGHER TERRAIN OF NORTH GA THROUGH THIS AFTERNOON. BRIEF SURGE OF COLD AIR ARRIVING BEHIND TODAY'S DEPARTING SYSTEM WILL DROP H8 TEMPS FROM ABOVE 0 DEG C TO AROUND -2 SOUTH AND -9 ALONG THE TN BORDER BY TUESDAY MORNING. CONSIDERABLE AIRMASS RECOVERY OCCURS BY WEDNESDAY AS HIGH PRESSURE TO OUR WEST SLIDES OVERHEAD AND UPPER LEVEL FLOW BECOMES MORE ZONAL. .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... THE NEXT SOUTHERN STREAM SYSTEM PLOWS INTO SOUTHERN CALIFORNIA ON TUESDAY. GLOBAL MODELS DIVERGE SOMEWHAT FROM THAT POINT ON WITH THE FASTER GFS SHOWING THE SURFACE LOW REACHING GEORGIA THURSDAY NIGHT AND THE SLOWER ECMWF DELAYING IT UNTIL FRIDAY NIGHT. THIS FORECAST IS A COMPROMISE BETWEEN THOSE TWO SOLUTIONS. PRECIP SHOULD BREAK OUT BY LATE THURSDAY AS ISENTROPIC ASCENT INCREASES ACROSS A FRONTAL BOUNDARY STRETCHING ALONG THE I-85 CORRIDOR FROM THE CAROLINAS TO ALABAMA. P-TYPE A BIT OF A CONCERN ACROSS FAR NORTH GA WITH ONSET OF PRECIP TOWARD NIGHT FALL AND STRONG SURFACE HIGH TO THE NORTHWEST PUSHING DRY SURFACE AIR IN FROM THE N/NE. LOOKS LIKE THE ATL/AHN AREAS WILL SEE ALL RAIN UNTIL A POSSIBLE MIX OR BRIEF CHANGEOVER TO -SN ON THE BACKSIDE PRIOR TO PRECIP ENDING FRIDAY NIGHT. THE STRONG AND COOL HIGH TO OUR NORTHWEST BUILDS INTO THE SOUTHEASTERN STATES NEXT WEEKEND. RRH && .AVIATION...UPDATE... MAINLY MVFR CEILINGS THIS MORNING BUT THERE HAVE BEEN SCT-BKN IFR CLOUDS (600-900 FT) AROUND AS WELL BUT THESE CLOUDS ARE NOT EXPECTED TO DOMINATE AND SEEM TO BE DISSIPATING. SATELLITE SHOWING CLOUDS ASSOCIATED WITH A PASSING SHORT WAVE. CEILINGS DIMINISHING MID TO LATE MORNING. SURFACE WINDS INCREASING W 10-20 KTS GUSTING 25-30 KTS. BDL && .PRELIMINARY POINT TEMPS/POPS... ATHENS 54 33 50 29 55 / 5 5 0 0 0 ATLANTA 53 33 50 27 55 / 5 0 0 0 0 BLAIRSVILLE 44 28 40 25 50 / 20 20 10 0 0 CARTERSVILLE 51 31 49 24 53 / 10 5 0 0 0 COLUMBUS 57 36 57 30 60 / 0 0 0 0 0 GAINESVILLE 50 31 46 26 53 / 10 5 0 0 0 MACON 60 35 57 27 60 / 5 0 0 0 0 ROME 49 31 49 26 56 / 20 10 5 0 0 PEACHTREE CITY 54 30 51 26 56 / 5 0 0 0 0 VIDALIA 62 36 57 28 60 / 10 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM EST THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW... BIBB...BLECKLEY...BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE... CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA... CRAWFORD...CRISP...DADE...DAWSON...DEKALB...DODGE...DOOLY... DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER... GLASCOCK...GORDON...GREENE...GWINNETT...HALL...HANCOCK... HARALSON...HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER... JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN... MACON...MADISON...MARION...MERIWETHER...MONROE...MORGAN... MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE... OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK... PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING... STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TOWNS... TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN... WASHINGTON...WEBSTER...WHITE...WHITFIELD...WILCOX...WILKES... WILKINSON. &&
Hazardous weather outlook, Jan 25, 4:05 AM EST, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 405 AM EST MON JAN 25 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-261000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 405 AM EST MON JAN 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT. WIND ADVISORY IN EFFECT TODAY FOR NORTH AND MUCH OF CENTRAL GEORGIA. .SYNOPSIS... A SECONDARY COLD FRONT WILL MOVE ACROSS THE AREA TODAY. HIGH PRESSURE WILL BUILD ACROSS THE GULF COAST AND GULF OF MEXICO THROUGH TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE A PERIOD OF RATHER STRONG AND GUSTY WINDS OVER NORTH AND MUCH OF CENTRAL GEORGIA LATER THIS MORNING AND AFTERNOON. REFER TO THE WIND ADVISORY STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WINDY CONDITIONS WILL BE POSSIBLE FOR SOME AREAS TUESDAY. WINTERY PRECIPITATION AND WINDY CONDITIONS WILL BE POSSIBLE FOR NORTH GEORGIA FRIDAY INTO SATURDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. BDL
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 7:07 PM EST | River Flood Warning | FFC | Gwinnett | 4 hr |
| Jan 24, 7:32 PM EST | Tornado Warning | FFC | Clarke, Jackson, Madison | 28 min |
| Jan 24, 7:36 PM EST | River Flood Warning | FFC | Polk | 8 hr |
| Jan 24, 8:16 PM EST | River Flood Warning | FFC | Gwinnett, Walton | 15 hr |
| Jan 24, 9:14 PM EST | River Flood Warning | FFC | Cobb | 114 min |
| Jan 24, 9:14 PM EST | River Flood Warning | FFC | Coweta | 6 days |
| Jan 24, 9:48 PM EST | River Flood Warning | FFC | DeKalb, Rockdale | 30 hr |
| Jan 25, 12:09 AM EST | River Flood Warning | FFC | Carroll, Coweta, Heard | 23 hr |
| Jan 25, 12:09 AM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 29 hr |
| Jan 25, 1:14 AM EST | River Flood Warning | FFC | Elbert, Madison, Oglethorpe | 32 hr |
| Jan 25, 1:26 AM EST | River Flood Warning | FFC | Haralson | 18 hr |
| Jan 25, 1:30 AM EST | River Flood Warning | FFC | Chattooga | 15 hr |
| Jan 25, 3:50 AM EST | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 84 more | 14 hr |
| Jan 25, 4:01 AM EST | River Flood Warning | FFC | Murray, Whitfield | 31 hr |
| Jan 25, 4:27 AM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 4 days |
| Jan 25, 5:03 AM EST | River Flood Warning | FFC | Coweta, Fayette | 11 hr |
| Jan 25, 5:03 AM EST | River Flood Warning | FFC | Coweta, Fayette, Spalding | 28 hr |
| Jan 25, 6:41 AM EST | River Flood Warning | FFC | Floyd, Gordon | 67 hr |
| Jan 25, 6:41 AM EST | River Flood Warning | FFC | Floyd | 46 hr |
| Jan 25, 6:41 AM EST | River Flood Warning | FFC | Barrow, Jackson | 32 hr |
| Jan 25, 6:48 AM EST | River Flood Warning | FFC | Floyd | 28 hr |
| Jan 25, 10:50 AM EST | River Flood Warning | FFC | Gordon, Murray, Whitfield | 60 hr |
| Jan 25, 10:50 AM EST | River Flood Warning | FFC | Butts, Henry, Newton | 22 hr |
| Jan 25, 3:05 PM EST | River Flood Warning | FFC | Newton, Rockdale | 14 hr |
| Jan 25, 3:37 PM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 17 hr |
Nearby
River Flood Warnings in Georgia, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.